Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

How Long Does Combivir Stay In Your Body

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

HIV Treatment Guidelines

...HIV treatment. They are basically tokeep you as healthy and well as possible using the best care and treatmentavailable today. The goals are the same for people just starting treatment andthose who have been on treatment for a long time: Preserve or improve the health of your immune system by increasing your CD4 cells Get your viral load as low as possible for as long as possible Improve your quality of life and reduce...
Ask the Experts

combivir and side effects, how long do they last?

I was recently exposed to HIV virus via a broken condom. I was prescribed combiver by an ER physcian within 72 hrs of exposure. I have many side effects from the medication like nausea, headaches, body rash, depression, dark circles under my eyes,...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...Fortunately side effects from Combivir generally resolve quickly when the medication is stopped (within several days usually). KH Read more »

PEP - Combivir Allergic Reaction

Hi Doc,I think you are great! I know you are very busy, but I was hoping you could give me some advice. I had a high risk exposure. Protected sex with a female prostitute and within 17 hours began PEP (Combivir and Kaletra) were prescribed.I took...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...continue with PEP. The reaction you describe is not typical for Combivir, nor is it worrisome. Have you done any serious or long-term damage to your body from that single dose of Combivir? No. Your symptoms should resolve spontaneously very... Read more »

Switching from Combivir & Sustiva to Atripla

I have been HIV positive since June of 2001. My CD4 count has always been over 739. When my viral load consistently climbed over a period of a year, my doctor recommended treatment. At the time, my viral load was at just under 20,000. He advised...
Eric Daar, M.D.

Response from Eric Daar, M.D.

UCLA School of Medicine
...the development of potential toxicity. Although not everyone develops the prominent veins while taking zidovudine (as part of Combivir), it certainly can occur and this would be a reasonable excuse to consider a change. With regards to the... Read more »

Viramune+Combivir side effects: for how long?

I just started a treatment with Viramune+Combivir and I have nauseas, dizzyness and tireness. -For how long I will have this side effects?-In this treatment there is a posibility of having body wating?Thanks
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
In my experience a significant fraction of persons starting that regimen will experience those side effects for several weeks-a month. Usually then it starts to get better. Often your doc can prescribe something to help with the side effects. If... Read more »
Articles
The Well Project

HIV Drugs and the HIV Lifecycle

...the CD4 cell to start making new HIV proteins. The proteins are thebuilding blocks for new HIV viruses. They are produced in long chains. Assembly An HIV enzyme called protease cuts the long chains of HIV proteins... Read more »
AIDS InfoNet

Body Shape Changes (Lipodystrophy)

...stavudine (d4T), retrovir (AZT) or efavirenz (Sustiva,) talk to your doctor about changing medications. However, it can take a long time to reverse changes in body shape. Implants or injections are the only way to deal with sunken cheeks. These... Read more »
AIDS InfoNet

Body Composition Tests

... What Are Body Composition Tests? Anthropometry Bioelectrical Impedance Analysis (BIA) Body Mass Index (BMI) Computerized Tomography Read more »
The Well Project

Lipodystrophy, Body Changes and HIV/AIDS

...lactic acid in your blood (lactic acidosis) Metabolic changes cannot be seen without lab tests, but can cause seriouslong-term health problems. Increased levels of cholesterol and triglycerides can put you at a higherrisk of... Read more »
Connect With Others

HIV med success stories?

Posted by sunkyst, 7 Replies
Does anyone here have any success stories with HIV meds i.e. you've been on treatment for a while and it's working well for you without too many serious side effects? Read more »

Combivir and Sustiva

Posted by paman1964, 5 Replies
...see what my viral load is then. I have not had any side affects from meds but am so tired! Any of you feel tired from either combivir or sustiva?? Read more »

human body

Posted by Anonymous
...can you please send me a picture of the human body. thanks Read more »

Are you a long term Sustiva/Truvada user

Posted by soimnotalone, 2 Replies
...I am curious about the long term effects of these medicines from actual users. I read the pamphlets and what doctors "claim" but I wanted some feedback Read more »